MAUDE Adverse Event Report: CORDIS US. CORP SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number R51010004L
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of an 10mm x 4cm saberx radianz percutaneous transluminal angioplasty (pta) balloon catheter burst.When trying to remove the radianz pta, the device was stuck within a 110cm brite tip radianz catheter sheath introducer (csi).The brite tip radianz csi was removed under aspiration and the radianz pta came out with the csi; however, the radianz pta balloon catheter did not remain in one piece during its removal.A 10mm x 8cm saberx radianz pta balloon catheter was used to complete the procedure.There were no injuries to the patient.This was during a procedure to treat an iliac lesion which had severe calcification but showed no signs of tortuosity.The device was stored and prepped per the instructions for use (ifu) and there was no difficulty removing any of the sterile packaging components.The balloon was prepped with a 60% contrast and 40% saline mixture.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82271161 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: the balloon of an 10mm x 4cm saberx radianz percutaneous transluminal angioplasty (pta) balloon catheter burst.When trying to remove the radianz pta, the device was stuck within a 110cm brite tip radianz catheter sheath introducer (csi).The brite tip radianz csi was removed under aspiration and the radianz pta came out with the csi; however, the balloon radianz pta balloon catheter was found separated when the device was removed.The separated balloon segment remained within the brite tip radianz csi during removal under aspiration.This was during a procedure to treat an iliac lesion which had severe calcification but showed no signs of tortuosity.There were no injuries to the patient.A 10mm x 8cm saberx radianz pta balloon catheter was used to complete the procedure.The same 6f brite tip csi was able to be used to complete the procedure.The device was stored and prepped per the instructions for use (ifu) and there was no difficulty removing any of the sterile packaging components.The balloon was prepped with a 60% contrast and 40% saline mixture.The product was returned for analysis.A non-sterile saberx radianz 10mm x 4cm 190cm balloon catheter was received coiled inside of a clear plastic bag.Per visual analysist the balloon presented a burst/separated condition.Functional analysis was not performed due to the condition of the balloon.Per sem analysis scratch marks were observed adjacent to the rupture borders of the balloon pieces received.The scratch marks observed could be related to exposure of the balloon surface to external material sharp edges.A product history record (phr) review of lot 82271161 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ and ¿balloon separated¿ were confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.The reported ¿pta/ptca system - withdrawal difficulty - through guide/sheath¿ was not confirmed through analysis of the returned device due to the nature of the complaint and the concomitant sheath was not returned.The exact cause of the event could not be determined during analysis.Based on the information available for review, vessel characteristics (severe calcification) may have contributed to the event as evidenced by scratch marks noted on the outer surface during analysis.According to the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, the balloon of an 10mm x 4cm saberx radianz percutaneous transluminal angioplasty (pta) balloon catheter burst.When trying to remove the radianz pta, the device was stuck within a 110cm brite tip radianz catheter sheath introducer (csi).The brite tip radianz csi was removed under aspiration and the radianz pta came out with the csi; however, the balloon of the radianz pta balloon catheter was found separated when the device was removed.The separated balloon segment remained within the brite tip radianz csi during removal under aspiration.A 10mm x 8cm saberx radianz pta balloon catheter was used to complete the procedure.The same 6f brite tip csi was able to be used to complete the procedure.There were no injuries to the patient.This was during a procedure to treat an iliac lesion which had severe calcification but showed no signs of tortuosity.The device was stored and prepped per the instructions for use (ifu) and there was no difficulty removing any of the sterile packaging components.The balloon was prepped with a 60% contrast and 40% saline mixture.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of an 10mm x 4cm saberx radianz percutaneous transluminal angioplasty (pta) balloon catheter burst.When trying to remove the radianz pta, the device was stuck within a 110cm brite tip radianz catheter sheath introducer (csi).The brite tip radianz csi was removed under aspiration and the radianz pta came out with the csi; however, the balloon radianz pta balloon catheter was found separated when the device was removed.The separated balloon segment remained within the brite tip radianz csi during removal under aspiration.A 10mm x 8cm saberx radianz pta balloon catheter was used to complete the procedure.The same 6f brite tip csi was able to be used to complete the procedure.There were no injuries to the patient.This was during a procedure to treat an iliac lesion which had severe calcification but showed no signs of tortuosity.The device was stored and prepped per the instructions for use (ifu) and there was no difficulty removing any of the sterile packaging components.The balloon was prepped with a 60% contrast and 40% saline mixture.The device will be returned for evaluation.

Brand Name
SABERX RADIANZ
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key17558026
Report Number3007635982-2023-00263
Device Sequence Number3584080
Product Code LIT
UDI-Device Identifier20705032086735
UDI-Public(01)20705032086735(17)251231(10)82271161
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberR51010004L
Device Lot Number82271161
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2023
Supplement Date Received by Manufacturer08/16/2023
09/19/2023
10/20/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date09/08/2023
10/13/2023
11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
110CM BRITE TIP RADIANZ SHEATH
Patient SexUnknown